3:06 pm - Monday January 16, 2017

Acne products can trigger dangerous side-effects

AcneThe U.S Food and Drug Administration (FDA) recently warned that some over-the-counter acne products can trigger a number of unpleasant side-effects and, in rare instances, “potentially life-threatening” allergic reactions. The products concerned contain the active ingredients salicylic acid and benzoyl peroxide and are widely available in a range of formats, including washes, scrubs, solutions, lotions, gels and cleansing pads. The federal agency described some of the allergic and hypersensitivity-related reactions that 131 consumers have experienced from topically applied acne products, since 1969. Currently, less serious skin irritations are listed in the product’s Drug Facts labels, the symptoms of which range from burning to swelling. However, The FDA claims the manufacturers of these products are not using product labels to outline some of the more serious allergic reactions that have been known to occur. One of the FDA’s medical officers, Mona Khurana, says it is important that users are made fully aware of all risks associated with using acne products. Some of the more unusual symptoms include dizziness, fainting, throat tightening, breathing problems, low blood pressure, and swelling of the eyes, face, lips and tongue. The health agency recommends that any individual experiencing these symptoms stops using the acne product and seeks immediate medical attention. Similarly, the FDA suggests any person who develops hives and itching also ceases application of the acne product believed responsible. In light of these findings, the FDA has released a Drug Safety Communication to ensure healthcare providers and consumers are notified of the dangers. Although salicylic acid and benzoyl peroxide have been singled out as the ingredients suspected of triggering the adverse reactions, the FDA says it could also be some of the inactive ingredients, or a combination of both active and inactive ingredients, that cause the issues. In a press release, Khurana explained that the FDA was monitoring the situation closely and said the agency was encouraging product manufacturers to use the drug label to “… advise consumers how to test the product’s safety before using it for the first time.”


Filed in: Islam & Life

This site is using the Seo Wizard Wordpress plugin created by Seo Uk